MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SMARTSITE EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SMARTSITE EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 37262E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: initial reporter facility name- (b)(6) hospital.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd alaris smartsite extension set was damaged and leaking.The following information was received by the initial reporter with the verbatim: extension tubing found to be cracked where extension tubing and primary iv tubing connect.As a result, blood backflowed into tubing and leaked out of crack.
 
Additional Manufacturer Narrative
It was reported by customer that extension tubing found to be cracked where extension tubing and primary iv tubing connect.One sample of extension set material number 37262e, lot number 23049079, connected to an unidentified primary infusion set.Visual examination of the extension set showed that the female luer connector had a large crack (see photo).The extension set was connected to the primary set and a simulated infusion was conducted to determine if the cracked connector allowed for leakage.Leakage was confirm when the tubing was primed.The investigation was forwarded to the manufacturing facility and it was determined that the possible root causes were due to over tightening of the luer during connection or possibly using an antiseptic cleaner on the luer before connect it.Antiseptic cleaners can cause the connector material to be brittle and crack easily when connected.The bd clinical team has been contacted and will follow-up with the customer in cause further information is needed in the proper method of connecting the luers.Additionally, the connector supplier has been made aware of the failure to monitor for further issues concerning this component.A device history record review for model 37262e lot number 23049079 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on (b)(6) 2023.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information was provided.Material #: 37262e.Batch #: 23049079.It was reported by customer that extension tubing found to be cracked where extension tubing and primary iv tubing connect.As a result, blood backflowed into tubing and leaked out of crack.Verbatim: rcc received a complaint via email.Email(s) attached.Extension tubing found to be cracked where extension tubing and primary iv tubing connect.As a result, blood backflowed into tubing and leaked out of crack.

Brand Name
BD ALARIS SMARTSITE EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18253662
Report Number9616066-2023-02315
Device Sequence Number6203614
Product Code FPA
UDI-Device Identifier50885403235274
UDI-Public(01)50885403235274
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K960280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/05/2026
Device Catalogue Number37262E
Device Lot Number23049079
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2023
Supplement Date Received by Manufacturer02/09/2024
Initial Report FDA Received Date12/03/2023
Supplement Report FDA Received Date02/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown